what causes an 8 yr old to become ill when he gets hot?
Gender: MALEAge: 8
BEEN TO 2 DRS AND EMERGENCY ROOM
Hello,I'd like to help, but I need a lot more information.What do you mean by 'ill'-vomiting, fever, fatigue? The more details about what exactly happens, how long and how often the better.Is he previously well or had any medical problems/hospitalizations/surgeries?Taking any medications or supplements?What is happening when he is ill-any other issues with food, drink, new situation at school or home?I look forward to your reply.
i am grandma may have to get list of meds from mom what i do know he had sore throat,sinusitus about a month ago takes a mood stabilizer daily, is currently on antibiotic. he passed out at school on tuesday,taken to emergency room had cat scan and ekg,everything normal, saw pediatrician next day, everything normal cam e home from school on thursday,said he was unable to eat lunch,had stomach ache and headache, started throwing up soon after he got home. saw another doctor today,nothing wrong, seemed to feel better today until he got outside and got hot, stomach started hurting but he did not throw up HE SNIFFS CONSTANTLY (he has asthma)
Hello again,The mood stabilizer and antibiotic are important as some combinations may prolong the QTc (part of the heart's electrical cycle) and this can cause the symptoms you are describing and if reviewed by someone not familiar with the differences in kids vs adult EKGs can go unnoticed and cause major problems if not addressed. If he's on Biaxin or Zithromax as an antibiotic and haldol or Geodon as a mood stabilizer, stop the antibiotics and call his doctor.If not, there are a few things that can cause his problems. Certainly the ongoing sore throat and fatigue can be linked to a prolonged viral illness (like mono). The constant sniffing certainly sounds like an allergy issue, but should not be related to anything but possible the sore throat and stomach ache (from post-nasal drainage) and shouldn't cause passing out.Some other antibiotic/mood stabilizer combos can also cause liver problems, so watch for easy bruising or yellowing of the skin/eyes. Check his medications first and foremost for any of the dangerous combos that need to be stopped ASAP and then go from there.Thanks for the question, and I hope this helps!
Board-Certified Pediatrician with 4 years of general pediatrics practice and 3 great kids